MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752730
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Investigation analysis: a percuflex plus stent was returned for analysis.A visual evaluation of the returned device found that it was returned with the protective tube loaded and the stent shaft detached in three sections.More over the stent was observed stretched at the proximal section.The suture string was not returned for analysis.Based on the product analysis, it is possible to determine that the failures encountered (stent detached and stretched) were associated with the act off pulling on the retrieval line without removing the protective tube.The dfu states that "the tube should be removed prior to attempting to pull on the retrieval line.Otherwise the line could become caught on the renal coil as it is being pulled through the tube and in some instances can tear or kink the stent." therefore, 'unintended use error caused or contributed to event' is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus stent was to be used during a ureteroscopic holmium laser lithotripsy procedure, for treatment of renal stones to be performed in the kidney, on (b)(6) 2018.According to the complainant, during preparation, it was noticed that the coil/pigtail was detached at the end of the stent.The procedure was successfully completed with the use of another percuflex plus stent.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results; stent broken.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8430216
Report Number3005099803-2019-01295
Device Sequence Number198537
Product Code FAD
UDI-Device Identifier08714729041207
UDI-Public08714729041207
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2021
Device Model NumberM0061752730
Device Catalogue Number175-273
Device Lot Number0021789819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2019
Initial Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Patient Weight78